Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 216, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 4, 2012, 9:28 PM CDT for Minnehaha County, Moody County, South Dakota; 4 counties in Minnesota. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2012, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 4, 2012, 10:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 68 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 10:02 PM CDT | TSTM WND GST 59 | Slayton, MN | |
| Sep 4, 10:06 PM CDT | TSTM WND GST 63 | Slayton, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3353 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WUUS53 KFSD 050228 SVRFSD MNC101-105-117-133-SDC099-101-050315- /O.NEW.KFSD.SV.W.0216.120905T0228Z-120905T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 928 PM CDT TUE SEP 4 2012 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MURRAY COUNTY IN SOUTHWEST MINNESOTA... WESTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA... PIPESTONE COUNTY IN SOUTHWEST MINNESOTA... ROCK COUNTY IN SOUTHWEST MINNESOTA... NORTHEASTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA... SOUTHEASTERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA... * UNTIL 1015 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLLAND TO BRANDON...AND MOVING EAST AT 40 MPH. THE STRONGEST WINDS ARE AHEAD OF THE RAIN ALONG THE THUNDERSTORM OUTFLOW. * SEVERE THUNDERSTORMS WILL BE NEAR... RUTHTON AND TROSKY AROUND 935 PM CDT... BEAVER CREEK AROUND 940 PM CDT... WOODSTOCK...HARDWICK AND EDGERTON AROUND 945 PM CDT... CURRENT LAKE...BLUE MOUNDS STATE PARK AND LUVERNE AROUND 950 PM CDT... LAKE WILSON AROUND 955 PM CDT... CHANDLER AROUND 1000 PM CDT... LISMORE AROUND 1005 PM CDT... LAKE SHETEK STATE PARK AND SLAYTON AROUND 1010 PM CDT... OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HATFIELD...KENNETH...MAGNOLIA...HADLEY AND IONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4419 9562 4355 9594 4363 9671 4419 9636 TIME...MOT...LOC 0228Z 270DEG 34KT 4411 9622 4362 9654 WIND...HAIL 60MPH <1.00IN $$ CHENARD
1 follow-up statement
929 WWUS53 KFSD 050301 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1001 PM CDT TUE SEP 4 2012 SDC099-101-050311- /O.CAN.KFSD.SV.W.0216.000000T0000Z-120905T0315Z/ MOODY SD-MINNEHAHA SD- 1001 PM CDT TUE SEP 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MINNEHAHA AND SOUTHEASTERN MOODY COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. LAT...LON 4365 9645 4419 9629 4419 9562 4355 9594 TIME...MOT...LOC 0301Z 270DEG 34KT 4410 9578 4362 9611 $$ MNC101-105-117-133-050315- /O.CON.KFSD.SV.W.0216.000000T0000Z-120905T0315Z/ MURRAY MN-NOBLES MN-PIPESTONE MN-ROCK MN- 1001 PM CDT TUE SEP 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ROCK...PIPESTONE...WESTERN NOBLES AND WESTERN MURRAY COUNTIES UNTIL 1015 PM CDT... AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF CURRENT LAKE TO LUVERNE...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LAKE SHETEK STATE PARK...SLAYTON AND ADRIAN AROUND 1010 PM CDT... OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE IONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4365 9645 4419 9629 4419 9562 4355 9594 TIME...MOT...LOC 0301Z 270DEG 34KT 4410 9578 4362 9611 WIND...HAIL 60MPH <1.00IN $$ MJF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:25 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 4, 3:25 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT TUE SEP 4 2012 .DISCUSSION.../ISSUED AT 325 PM CDT/ DIFFUSE BOUNDARY IN NORTHWEST IOWA BEGINNING TO LIFT NORTHWARD AS A WARM FRONT THIS AFTERNOON AS SURFACE LOW PRESSURE STRENGTHENS OVER THE BLACK HILLS. MIXING HAS ALLOWED DEWPOINTS TO DRAMATICALLY FALL THIS AFTERNOON ACROSS THE NORTHWESTERN TWO THIRDS OF THE CWA...WHILE DEEPER MOISTURE HAS ALLOWED DEWPOINTS TO REMAIN IN THE 60S ACROSS NORTHWEST IOWA. INSTABILITY CONTINUES TO INCREASE THIS AFTERNOON...ESPECIALLY ACROSS OUR SOUTHEASTERN HALF OF THE FORECAST AREA WHERE CAPE VALUES ARE GREATER THAN 1500 J/KG...WITH INCREASING LAPSE RATES AND STRENGTHENING WESTERLIES BRINGING SHEAR UP AROUND 40 KT. SO FAR...CAPPING IS PREVENTING CONVECTION FROM DEVELOPING...HOWEVER WITH KSUX ALREADY 95/65 EXPECT THE CAPPING TO BE SURPASSED SOON. THE HRRR AND NAM CONTINUE TO DEPICT CONVECTION MOVING NORTHEASTWARD INTO THE MISSOURI VALLEY...EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA LATE THIS AFTERNOON THROUGH THE EVENING. IF CONVECTION DOES MANAGE TO FIRE IN THIS AREA...STORMS COULD POTENTIALLY BECOME SEVERE WITH LARGE HAIL TO AROUND WALNUT SIZE AND WIND GUSTS TO 70 MPH. FURTHER WEST...HIGH BASED CUMULUS FIELD NOW MOVING INTO OUR WESTERN BORDER. ISOLATED HIGH BASED CONVECTION WILL BE POSSIBLE IN OUR WESTERN HALF THIS AFTERNOON AND EVENING...BUT EXPECT LITTLE TO NO SEVERE WEATHER IN THIS AREA WITH SUCH DRY LOW AND MID LEVELS. AS THE LOW BEGINS TRACKING EAST NORTHEAST ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT...THE TRAILING COLD FRONT WILL SHIFT THE CONVECTION INTO CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA WHERE CONDITIONS ARE MORE FAVORABLE FOR PRECIPITATION. WINDS WILL LIKELY BECOME FAIRLY BREEZY FROM THE WEST NORTHWEST LATE TONIGHT. LOWS TONIGHT WILL RANGE FROM THE MID 50S FAR NORTHWEST TO THE MID 60S FAR SOUTHEAST. RELATIVELY QUIET WEATHER WITH MILDER TEMPERATURES EXPECTED FOR WEDNESDAY AS SURFACE HIGH PRESSURE SETTLES IN BEHIND THE EXITING SYSTEM. NORTH NORTHWEST WINDS WILL REMAIN A LITTLE BREEZY THROUGH THE DAY...BUT SKIES WILL BE SUNNY AND HIGHS ARE EXPECTED IN THE 70S. / HIGH PRESSURE WILL BUILD IN OVER THE AREA FOR WEDNESDAY NIGHT. THUS TRENDED LOWS TOWARDS THE COOLER SIDE OF GUIDANCE...GENERALLY UPPER 40S TO LOWER 50S. A MID LEVEL WAVE AND SOME CLOUD COVER MAY BEGIN ENTERING OUR WEST BY LATE NIGHT...THUS DID NOT GO QUITE AS COOL AS I WOULD HAVE IF COMPLETELY CLEAR SKIES WERE MORE LIKELY. MID LEVEL FORCING OVERHEAD ON THURSDAY OUT AHEAD OF OUR NEXT WAVE...ALSO SHOULD SEE DECENT ISENTROPIC LIFT. ATMOSPHERE WILL BE ON THE DRY SIDE THOUGH...THUS FOLLOWED THE NAM AND GFS IDEA OF A DRY DAY. HOWEVER SHOULD SEE AT LEAST SOME MID LEVEL CLOUD COVER...AND WITH DECENT MID LEVEL LAPSE RATES...WOULD NOT BE SURPRISED TO SEE A FEW ELEVATED SHOWERS AND THUNDERSTORMS. THINK THE ECMWF IS PROBABLY OVERDOING CONVECTION THURSDAY...BUT LOW POPS MAY NEED TO BE ADDED ON FUTURE SHIFTS IF MODELS TREND A LITTLE MOISTER IN THE MID LEVELS. WITH UNCERTAINTY ON CLOUD COVER...FOLLOWED A BLEND OF THE COOLER MOS AND THE WARMER BIAS CORRECTED NAM FOR HIGHS...GENERALLY MID 70S SOUTHWEST MINNESOTA TO LOW TO MID 80S ELSEWHERE. SURFACE LOW TO OUR WEST ON THURSDAY WILL PRODUCE BLUSTERY SOUTH SOUTHEAST WINDS WEST OF THE JAMES RIVER...WITH GUSTS AROUND 25 TO 30 MPH POSSIBLE. THE BETTER MOISTURE AND DEEP LAYER FORCING MOVES ACROSS THE CWA THURSDAY NIGHT. THUS LOOKS LIKE A GOOD CHANCE OF SEEING SOME SHOWERS IN MOST AREAS. INSTABILITY IS ON THE LOW SIDE...BUT SHOULD SEE AT LEAST A COUPLE HUNDRED J/KG OF ELEVATED CAPE. SO THINKING WE SEE AT LEAST SOME EMBEDDED THUNDER. WITH THE CLOUDS AND SHOWERS AROUND...LOWS WILL STAY A BIT WARMER THAN WEDNESDAY NIGHT...MAINLY IN THE 50S. COULD SEE SOME LINGERING SHOWERS ACROSS NORTHWEST IOWA FRIDAY MORNING...BUT THESE SHOULD EXIT THE AREA BY AFTERNOON AS THE TROUGH AXIS AND DEEPER MOISTURE PUSHES EAST. EXPECT TO SEE GRADUAL CLEARING FROM NORTH TO SOUTH DURING THE DAY. MUCH COOLER AIR WILL BE ADVECTED IN BEHIND THE FRONT FOR FRIDAY...AND THIS COMBINED WITH THE LINGERING CLOUD COVER...SHOULD HOLD HIGHS IN THE MID 60S TO LOWER 70S. AS WE HEAD INTO THE WEEKEND...OUR UPPER LEVEL LOW WILL PUSH EAST AND DIG A DEEP TROUGH INTO THE EASTERN PART OF THE COUNTRY. MEANWHILE A STRONG RIDGE WILL BUILD INTO THE ROCKIES. OUR AREA WILL REMAIN IN BETWEEN THE TWO MAKING TEMPERATURES A BIT TRICKY. WE WILL TEND TO SEE A WARMING TREND INTO EARLY NEXT WEEK...BUT HOW WARM DEPENDS ON THE STRENGTH AND POSITION OF THE ABOVE MENTIONED FEATURES. TRENDED HIGHS A BIT ABOVE CONSENSUS SUNDAY THROUGH TUESDAY CLOSER TO THE 0Z ECMWF AND HPC GUIDANCE. THIS GIVES 70S ON SATURDAY...AND UPPER 70S TO MID 80S SUNDAY THROUGH TUESDAY. THE NEW 12Z ECMWF HAS TRENDED STRONGER WITH THE RIDGE AND THUS WARMER WITH TEMPERATURES...SO WILL HAVE TO MONITOR MODEL TRENDS THIS PERIOD. LOWS FRIDAY AND SATURDAY NIGHT LOOK TO BE ON THE COOL SIDE...WITH LIGHT WINDS AND CLEAR SKIES EXPECTED. LOWERED THEM A LITTLE BELOW CONSENSUS...WITH MAINLY MID AND UPPER 40S EXPECTED. AS THE RIDGE BUILDS CLOSER...LOWS SHOULD WARM INTO THE 50S BY SUNDAY NIGHT. LOOKS DRY SATURDAY THROUGH TUESDAY. PROBABLY WILL SEE OUR NEXT COLD FRONT APPROACH SOMETIME AROUND TUESDAY...HOWEVER AT THIS TIME DOES NOT UPPER TO BE MUCH MOISTURE WITH IT. /CHENARD && .AVIATION.../FOR THE 18Z TAF ISSUANCE/ VFR CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 22Z IN THE 129 CORRIDOR AND EASTWARD AHEAD OF A COLD FRONT. TEMPORARY MVFR CONDITIONS IN THE THUNDERSTORMS ARE POSSIBLE AFTER 00Z. GUSTY NORTHWEST WINDS OF 10 TO 20 KNOTS WILL FOLLOW BEHIND THE FRONT OVERNIGHT AND INTO WEDNESDAY MORNING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, Sep 4, 11:32 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1132 AM CDT TUE SEP 04 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1132 AM CDT TUE SEP 04 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS EAST OF A LINE FROM DE SMET TO LAKE ANDES SOUTH DAKOTA. A FEW ISOLATED STORMS COULD BECOME STRONG TO SEVERE LATE THIS AFTERNOON THROUGH THE EVENING...MAINLY ACROSS NORTHWEST IOWA. HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE IN SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FROM 5 PM CDT TODAY UNTIL 1 AM CDT WEDNESDAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 4, 7:42 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL DELMONT 43.27N 98.16W
09/04/2012 E1.00 INCH DOUGLAS SD PUBLIC
QUARTER SIZE HAIL AND WIND GUSTS OF AT LEAST 60 MPH.
MINOR DAMAGE TO A METAL BARN.
&&
CHENARDLocal storm report, Sep 4, 8:16 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 SSE CANOVA 43.80N 97.45W
09/04/2012 E1.00 INCH MCCOOK SD PUBLIC
&&
WILLIAMSLocal storm report, Sep 4, 8:32 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
832 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 3 SSE MITCHELL 43.69N 98.01W
09/04/2012 E60 MPH DAVISON SD TRAINED SPOTTER
ESTIMATED 40 TO 60 MPH WINDS.
&&
MFUHSLocal storm report, Sep 4, 9:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 S SPENCER 43.70N 97.59W
09/04/2012 E1.75 INCH MCCOOK SD PUBLIC
0825 PM TSTM WND GST 1 E MADISON 44.01N 97.09W
09/04/2012 M67.00 MPH LAKE SD AWOS
0830 PM HAIL 2 S SPENCER 43.70N 97.59W
09/04/2012 E1.00 INCH MCCOOK SD PUBLIC
MARBLE TO QUARTER SIZE HAIL
0905 PM TSTM WND GST FLANDREAU 44.05N 96.60W
09/04/2012 E60.00 MPH MOODY SD TRAINED SPOTTER
&&
WILLIAMSLocal storm report, Sep 4, 9:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 2 N VERMILLION 42.81N 96.93W
09/04/2012 E55 MPH CLAY SD EMERGENCY MNGR
&&
WILLIAMSLocal storm report, Sep 4, 9:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG ENE MADISON 44.01N 97.10W
09/04/2012 LAKE SD EMERGENCY MNGR
SEVERAL TREES AND NUMEROUS BRANCHES UP TO 4 INCHES IN
DIAMETER DOWN.
0921 PM TSTM WND GST SHELDON 43.18N 95.84W
09/04/2012 E70.00 MPH O'BRIEN IA BROADCAST MEDIA
&&
WILLIAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:13 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 47 min |
| Sep 4, 7:37 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld | 38 min |
| Sep 4, 7:49 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 41 min |
| Sep 4, 7:59 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 31 min |
| Sep 4, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 46 min |
| Sep 4, 8:27 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 33 min |
| Sep 4, 8:52 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Lincoln, McCook, Minnehaha, Moody, Turner | 38 min |
| Sep 4, 8:57 PM CDT | Severe Thunderstorm Warning | FSD | Union | 48 min |
| Sep 4, 9:32 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 58 min |
| Sep 4, 10:04 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 56 min |
| Sep 4, 10:28 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.